MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT HEL 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT HEL 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120206
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter email address was not available / reported.The product was received in the product analysis lab on 12-apr-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.A review of manufacturing documentation associated with this lot (30478874) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a vessel sacrifice procedure of the lingual artery, the complaint coil, a 2mm x 6cm galaxy g3 xsft helical (glx120206 / 30478874) failed to detach.It was reported that prior to the use of the coil, the technologist tested it by connecting the enpower control cable to the hub of the coil.A green light was observed on the enpower detachment box prior to use.The coil was then introduced by the physician into the rotating hemostasis valve (rhv) and seated into the microcatheter hub.The coil was hydrated with saline and weeping from the introducer sheath was observed before it was advanced.When the coil failed to detach, multiple enpower control cable (ecb00018200) from the following lots: 30739198, 30798739, and 30810538, as well as both enpower detachment boxes (catalog and lot numbers not provided) were used to troubleshoot the failed detachment.The complaint coil and the three enpower control cables will be returned for investigation into the failed detachment.It was reported that the procedure was delayed, however, the duration of the delay is unknown.The reason for the delay was for the physician to regain access to the lesion with a new microcatheter.It was reported that the procedure was successfully completed.There was no report of any negative patient impact.On 31-mar-2023, responses were received from the cerenovus clinical account specialist.The information indicated that the microcatheter used was an echelon¿ 10 microcatheter (medtronic).It was not known if the coil was stretched when it was removed, ¿the coil will be provided for inspection.¿ the coil was still attached to the delivery system when it was removed.The two enpower detachment control boxes used were the dcb2000500.The information indicated that the procedure was completed when a new microcatheter was re-introduced into the lingual artery where the physician continued to introduce coils until the vessel was adequately occlude.On 06-apr-2023, the following additional information was received.The fault light was not seen during the procedure with any of the three enpower control cables.For each of the three enpower control cable, upon pressing the power button on each respective cable, all lights illuminated.The system ready light also illuminated for all three cables.The information indicated that during the detachment cycle attempted with each of the three enpower control cable, the detachment light did not illuminate for only the complaint coil; the detachment light illuminated and the audible signal beep was heard for all other coils used in the procedure.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 2mm x 6cm galaxy g3 xsft helical coil was received contained in the decontamination pouch.Visual inspection was performed.It was noted that the copper wires on the core wire were separated, and the outer sheath that covers the core wire was peeled off.The embolic coil component was found outside of the introducer.The device was inspected under the microscope.Under magnification, the embolic coil was observed with multiple kink damages.It was still attached to the resistance heating (rh) coil.The distal outer sheath had not been softened; an indication the rh coil had not been heated.The device was connected to a multimeter.No electrical readings were shown.The device was then connected to detachment control box dcb2000500 (dcb) with a lab sample enpower control cable, and the power was turned on.The system ready light was not illuminated.The electrical continuity was lost due to the broken condition of the copper wires.The issue documented in the complaint related to the failure of the coil to detach was confirmed based on the findings documented above.Since the complaint detailed that the pre-electrical test was performed successfully (the green light was observed on the enpower detachment box), this indicates that the coil was initially in good working order.The damages on the core wire were not originally reported in the complaint, and the exact time when they appeared cannot be determined, however, there is an indication that excessive force was applied to the device; the most likely explanation for the failure to detach the coil is that upon the pre-electrical test, the device was inadvertently damaged, resulting in the electrical continuity loss.Coil kinking is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.Kinking can occur during procedure handling where force may have been inadvertently applied.According to the risk documentation, coil damage is a potential failure mode that can occur during microcoil placement due to an rhv fastened too tightly.The instructions for use (ifu) provides proper handling instructions to prevent such issue from occurring.The damage found in the coil was not originally reported in the complaint.It is possible that force may have inadvertently been applied during the maneuvering of the device, which resulted in the coil kinking.The coil kinking is unrelated to the event as reported, however, it also indicates that the device may have been subjected to excessive force that ended up damaging the core wire and resulted in the failure to detach the coil.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30478874) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages such as coil kinking and copper wires broken from leaving the facility.It should be noted that product failure is multifactorial.The instructions for use (ifu) does contain the following recommendation: as the microcoil passes through the introducer tip into the microcatheter hub, continuously verify that the introducer tip and microcatheter hub remain aligned.Continue to advance the dpu wire until its hub connector reaches the proximal end of the re-sheathing tool.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT HEL 2MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key16726424
Report Number3008114965-2023-00215
Device Sequence Number8171925
Product Code KRD
UDI-Device Identifier10886704077756
UDI-Public10886704077756
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberGLX120206
Device Catalogue NumberGLX120206
Device Lot Number30478874
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON¿ 10 MICROCATHETER (MEDTRONIC); ENPOWER CONTROL CABLE; ENPOWER CONTROL CABLE; ENPOWER CONTROL CABLE; ENPOWER DCB 2; ENPOWER DCB 2
Patient SexUnknown